It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-28-2009, 09:49 AM   #1
Inactive
(male)
 
Join Date: Oct 2009
Location: La Puente,
Posts: 4
Brian C HB User
T.M or M.S ?

Hello
6 1/2 months ago I was diagnosed with Transverse Myelitis, Basically within 24hrs I went from being a normal healthy person to a hospital bed,
The problems started in the lower half of my left arm, Shoulder pain and pins and needles, My wife took me to the E.R and they did x-rays and blood tests, By this time I had pins and needles and numbness from my feet to my chest, The E.R doctor said I should see my G.P and so I made an appointment, Well after 10 minutes and a consult with a neurologist he sent me to another hospital to be admitted, After the M.R.I and L.P he told me he thought it was T.M, They gave me 1000mg solumendrol steroids every 12 hours for 4 days, They released me from the hospital and I was in P.T the very next day ( Aqua Therapy ) I went from a wheel chair to a walker to a cane then a leg brace finally to being able to walk on my own and went back to work after only 7 weeks, Everything had been going good in my recovery I was about 60% back to normal until this week

Anyway I have a few questions, I started feeling some altered sensation in my right hand and arm this week and my Neuro gave me another round of Solumendrol steroids, Let me say that the night before this I had very little sleep and am sick with a bad chest cold, Well after the first steroid treatment I felt pretty good the sensations I were feeling were gone,

My question for anybody who has gone through more than 1 steroid treatment, My numbness in my legs and left arm have gotten way worse almost back to the levels they were at when I got out of the hospital and now my right leg has the burning sensation, The sensation was always there but now its tripled and lasts longer

So my question: Can taking another round of steroids worsen pre- existing symptoms and will my symptoms go back to the levels they were at when the steroid wears off

Thanks for any help. Brian

 
Sponsors Lightbulb
   
Old 10-28-2009, 11:17 AM   #2
Facilitator
(male)
 
Join Date: Sep 2007
Location: Kansas, USA
Posts: 8,110
MSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB User
Re: T.M or M.S ?

Welcome.

I have never done the steroids, but the question I would be asking first is why TM and not MS? I would want to weigh the evidence for TM against the evidence for MS.

You mentioned a chest cold and lack of sleep. Both of these factor into stress on your body which could cause symptoms to flare-up.
__________________
MS diagnosed since October 3, 1982
MS onset circa 1977
Proud to be MED FREE!
Eternally blessed and eternally optimistic!<><

 
Old 10-28-2009, 01:26 PM   #3
Member
(female)
 
Join Date: May 2009
Location: west midlands
Posts: 52
UK SUSIE HB User
Re: T.M or M.S ?

Hi,

I too was diagnosed with Transverse Myelitis in June 09 although numbness started in my feet and spread up to my waist over the next five days in April. I was in hospital for 3 days of tests but I was never given steroids just pain killers. I was told my symptoms would get better slowly over a matter of time and thats exactly what happened. I was off work for three months. I now have strange sensations in my right foot and toes but everything else has very much returned to normal. I have body buzzing which I have noticed is more pronounced when I am stressed. I have had an MRI of my back and brain and a Lumbar Puncture to see if my condition could be MS related. Still not definate either way although my brain scan did show up to many white areas for my age, I have to wait till December for LP results. My neurologist ( I did not get to see a neurologists for 5 to 6 weeks after first symptoms appearred - UK )did however say if I had this again to get my GP to contact him quickly as a course of steroids would enable a quicker recovery.

Susie.x.

 
Old 10-29-2009, 05:49 AM   #4
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,531
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: T.M or M.S ?

Hi Sorry to hear what you are going thru. To answer your question, each time you do steroids by injection (IVSM) they lose more effectiveness. So by doing a 4 or 5 day round in the beginning- (YOU HAD TO! NOTHING ELSE WOULD HAVE HELPED) and repeating steroids less then 6 months later, there is a good chance they arent going to be nearly as effective as the first time you did them. The fact that you had preexisting conditions which had nothing to do with either TM or MS (a chest cold) yes, steroids can worsen them. Steroids totally kill your immune system, making you susceptible to anything and everything for a month...also., steroids stay in your system up to a month...so, although you may not have instant success, they might continue to work.
PLease feel better soon. You sound like you need a break. Saying a prayer for strength for you..
nikki
__________________
RRMS- dx 05

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Okay to post brand names? moderator2 Acne 0 01-14-2003 09:50 AM
Board Posting Guidelines Reminder moderator2 Acne 0 12-24-2002 08:10 PM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 10:49 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!